Alert archive / New York / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 19, 2019, 4:45 PM EDT for Oneida County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2019, 4:45 PM EDT (20:45 UTC)
- Expired
- May 19, 2019, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 62 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 440 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
372
WGUS51 KBGM 192045
FFWBGM
NYC065-192345-
/O.NEW.KBGM.FF.W.0002.190519T2045Z-190519T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
445 PM EDT Sun May 19 2019
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Central Oneida County in central New York...
* Until 745 PM EDT.
* At 445 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen and another round of showers and thunderstorms is
on the way.
* Some locations that will experience flooding include...
Rome, Lee, Vienna, Trenton, Camden, Steuben, Sylvan Beach, Remsen,
Holland Patent and Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4333 7508 4330 7515 4327 7516 4325 7515
4326 7514 4324 7512 4324 7513 4319 7588
4338 7586 4344 7509
$$
MWG2 follow-up statements
523
WGUS71 KBGM 192134
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
534 PM EDT Sun May 19 2019
NYC065-192345-
/O.CON.KBGM.FF.W.0002.000000T0000Z-190519T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oneida NY-
534 PM EDT Sun May 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
CENTRAL ONEIDA COUNTY...
At 533 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen in spots.Addtional thunderstorms will continue till around 6
pm with more heavy rainfall.
Some locations that will experience flooding include...
Rome, Lee, Vienna, Trenton, Camden, Steuben, Sylvan Beach, Remsen,
Holland Patent and Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4333 7508 4330 7515 4327 7516 4325 7515
4326 7514 4324 7512 4324 7513 4319 7588
4338 7586 4344 7509
$$
MWG343
WGUS71 KBGM 192335
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
735 PM EDT Sun May 19 2019
NYC065-192345-
/O.EXP.KBGM.FF.W.0002.000000T0000Z-190519T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oneida NY-
735 PM EDT Sun May 19 2019
...THE FLASH FLOOD WARNING FOR CENTRAL ONEIDA COUNTY WILL EXPIRE AT
745 PM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4333 7508 4330 7515 4327 7516 4325 7515
4326 7514 4324 7512 4324 7513 4319 7588
4338 7586 4344 7509
$$
MWGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 19, 4:19 PM EDT, 26 minutes earlier.
Area forecast discussion, May 19, 4:19 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION National Weather Service Binghamton NY 419 PM EDT Sun May 19 2019 .SYNOPSIS... Showers and thunderstorms have developed, and will become widespread late this afternoon over much of the area. Some of these storms may become strong to severe. A few lingering showers and thunderstorms are expected on Monday before a couple of dry days Tuesday into Wednesday. && .NEAR TERM /THROUGH MONDAY NIGHT/... 3 pm update... watch continues with a pair of severe thunderstorm warnings for Oneida county. More thunderstorms will move in from the southwest. Thunderstorms have developed over central PA and will continue as they move into the destabilizing airmass over our area. Biggest severe threat will be the wind. Wind shear is moderate. Still a weak cap over most of the area but above it unstable with 1 to 2k cape. Lapse rates around 7. PWATs 1 to 1.5" providing ample moisture. Main concern is training across the far north. Radar estimates 1 to 2 inches. In addition they had a round of thunderstorms this morning in the same area. Flash flooding possible. With dry mid layers and high CAPE severe hail also possible. Also weak tornadoes could occur with moderate low level shear. The severe threat continues into the early evening. At that point there will be a lull then another round comes in toward midnight ahead of the cold front. The cold front slows as it gets into NEPA and the Catskills. This will be the focus for more showers and thunderstorms Monday. This has less stability than today but more forcing with upper level height falls, a short wave, and jet dynamics. Showers will move out in the evening. For temperatures starting out very warm in the 80s this afternoon. Warmest temperatures since last September. Making it seem warmer are dewpoints in the 60s. With the cold front still to the west tonight, temperatures will fall only into the 60s. Monday again above normal but cooler than today. Highs low 70s northwest to low 80s southeast. Monday night lows in the 40s. 204 PM Update... Thunderstorms continue to develop in a moist and unstable airmass across the region, especially in the vicinity of a warm front located near the Thruway. With additional convection expected to develop through the rest of the afternoon, a Severe Thunderstorm Watch has been posted for the entire area until 9 PM. Updated ZFP has been issued. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... 3 pm update... High pressure at all levels builds in this period with dry air. High temperatures mostly in the low and mid 60s. Low temperatures again in the 40s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... A large dome of high pressure will be over the southeast during much of this period. At this time, it does not appear this high pressure and associated upper level ridge will make it to our region. This will set up a storm track around this high pressure system, from the Plains to Great Lakes to Northeast. This will result in a few separate passing waves during this timeframe, which will bring some chances of showers and possibly a few thunderstorms. That being said, it does not appear that any particular day will be a complete washout (there will be plenty of dry periods as well). In terms of temperatures, Wednesday will likely be the coolest day, with highs in the 60s. Thursday through Sunday will likely have highs mostly in the 70s. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... 130 pm update... Mainly VFR next 24 hours. Convection has started near RME/SYR. Other convection will move into the other sites in a few hours. Have a tempo for MVFR or IFR vsbys and low end VFR cigs 21 to 23z in NY and 23 and 02z at AVP in thunderstorms. After this initial line of convection there will be a dry gap then more showers with MVFR conditions around 3 to 6z. After this some MVFR late tonight for RME/BGM and maybe ELM/ITH. Southwest Winds at 10 kts this afternoon. Tonight winds 5 to 10 kts. Monday winds increase to 10 to 15 kts with higher gusts. Outlook... Monday afternoon...Restrictions possible in rain showers and thunderstorms. Monday night through Wednesday...VFR with high pressure. Thursday through Friday...Possible restrictions in showers. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BJT/TAC NEAR TERM...BJT/TAC SHORT TERM...TAC LONG TERM...BJG AVIATION...TAC
Hazardous weather outlook, May 19, 3:16 PM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 316 PM EDT Sun May 19 2019 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-201930- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 316 PM EDT Sun May 19 2019 ...SEVERE THUNDERSTORM WATCH 192 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. ...SEVERE THUNDERSTORMS ARE POSSIBLE... Thunderstorms will occur this afternoon and tonight. A few of these storms may become strong to severe with damaging winds and heavy downpours leading to flash flooding, the main threats. Hail and even a few tornadoes are also possible, although chances are much lower. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another round of thunderstorms is possible on Monday...mainly along and east of the I-81 corridor. Strong winds are the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 19, 4:10 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
410 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL TABERG 43.30N 75.62W
05/19/2019 M1.50 INCH ONEIDA NY TRAINED SPOTTER
&&
JMLSpecial weather statement, May 19, 4:21 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Binghamton NY
421 PM EDT Sun May 19 2019
NYZ009-037-192100-
Southern Oneida NY-Northern Oneida NY-
421 PM EDT Sun May 19 2019
...STRONG THUNDERSTORM WILL AFFECT...EAST CENTRAL ONEIDA COUNTY UNTIL
500 PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rome, moving east at 40 mph. This is separate from the main severe
warned cluster near Syracuse.
Small hail and strong wind gusts will be possible with this storm.
Locations impacted include...
Rome, Trenton, Floyd, Oriskany, Steuben, Ava, Remsen, Holland Patent,
Prospect and Barneveld.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Binghamton.
If on or near a lake, get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough to
be struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
&&
LAT...LON 4333 7508 4330 7515 4327 7516 4325 7515
4326 7514 4324 7512 4323 7507 4317 7511
4316 7513 4312 7547 4342 7563 4345 7509
TIME...MOT...LOC 2021Z 260DEG 34KT 4325 7549
MWGLocal storm report, May 19, 4:34 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
434 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 1 E SYRACUSE 43.04N 76.13W
05/19/2019 ONONDAGA NY 911 CALL CENTER
TREES AND WIRES DOWN ON MARSHALL STREET.
&&
BJGLocal storm report, May 19, 4:40 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
440 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG SYRACUSE 43.04N 76.14W
05/19/2019 ONONDAGA NY 911 CALL CENTER
MULTIPLE REPORTS OF TREES AND WIRES DOWN IN SYRACUSE
AREA.
&&
BJGSpecial weather statement, May 19, 4:40 PM EDT, 5 minutes before
Special Weather Statement National Weather Service Binghamton NY 440 PM EDT Sun May 19 2019 NYZ025-044-192130- Cortland NY-Tompkins NY- 440 PM EDT Sun May 19 2019 ...STRONG THUNDERSTORM WILL AFFECT...SOUTHERN CORTLAND AND NORTHEASTERN TOMPKINS COUNTIES UNTIL 530 PM EDT... At 440 PM EDT, Doppler radar was tracking a strong thunderstorm near Ithaca, moving east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ithaca, Cortland, Cayuga Heights, Lansing, Virgil, Dryden, Solon, McGraw, Willet and Harford. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Additional statements will be issued as conditions warrant. && A Severe Thunderstorm Watch remains in effect until 900 PM EDT for central New York. LAT...LON 4267 7596 4241 7588 4240 7649 4253 7653 TIME...MOT...LOC 2040Z 257DEG 24KT 4246 7643 DAB
Local storm report, May 19, 4:42 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
442 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD SYRACUSE 43.04N 76.14W
05/19/2019 ONONDAGA NY 911 CALL CENTER
BASEMENT FLOODING. WATER IS KNEE DEEP HIGH.
&&
BJGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:48 PM EDT | Special Weather Statement | BGM | Cayuga | 42 min |
| May 19, 2:12 PM EDT | Special Weather Statement | BGM | Oneida | 48 min |
| May 19, 2:33 PM EDT | Special Weather Statement | BGM | Onondaga | 27 min |
| May 19, 2:53 PM EDT | Special Weather Statement | BGM | Oneida | 52 min |
| May 19, 2:57 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 48 min |
| May 19, 3:00 PM EDT | Special Weather Statement | BGM | Onondaga | 30 min |
| May 19, 3:06 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 39 min |
| May 19, 3:14 PM EDT | Special Weather Statement | BGM | Cayuga | 46 min |
| May 19, 3:38 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 52 min |
| May 19, 3:38 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 37 min |
| May 19, 3:52 PM EDT | Special Weather Statement | BGM | Oneida | 23 min |
| May 19, 3:56 PM EDT | Areal Flood Advisory | BGM | Oneida | 3 hr |
| May 19, 4:04 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 41 min |
| May 19, 4:12 PM EDT | Tornado Warning | BGM | Madison, Oneida, Onondaga | 33 min |
| May 19, 4:21 PM EDT | Special Weather Statement | BGM | Oneida | 39 min |
| May 19, 4:31 PM EDT | Areal Flood Advisory | BGM | Cayuga, Madison, Onondaga, Seneca | 6 hr |
| May 19, 4:40 PM EDT | Special Weather Statement | BGM | Cortland, Tompkins | 50 min |
| May 19, 4:41 PM EDT | Flash Flood Warning | BGM | Onondaga | 3 hr |
| May 19, 4:44 PM EDT | Tornado Warning | BGM | Madison, Oneida | 31 min |
| May 19, 4:53 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 37 min |
| May 19, 5:07 PM EDT | Areal Flood Advisory | BGM | Madison, Oneida, Onondaga | 3 hr |
| May 19, 5:14 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 39 min |
| May 19, 5:41 PM EDT | Special Weather Statement | BGM | Herkimer | 19 min |
| May 19, 7:22 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 53 min |
Nearby
Flash Flood Warnings in New York, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.